MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LL WWD; PISTON SYRINGE
Catalog Number 301997
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: one photo was received and evaluated.The photo depicted a single strip of 10ml packages visible from the top web side, confirmed to be from batch #8323956 (b)(4).The packages had no visible perforation between them, which is a rejectable condition per product specification.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: potential root cause for the poor perforation defect is associated with the packaging process.It was likely due to and issue with the slitter not functioning properly.Rationale: the packaging machine involved with producing this product is no longer in service, therefore no corrective action are necessary.
 
Event or Problem Description
It was reported that syringe 10ml ll wwd had poor perforation.This occurred on 27 occasions.The following information was provided by the initial reporter: material no: 301997, batch no: 8323956.  it was reported that experiencing usage difficulty   event description states: we have 24 uncontaminated syringes on hand and the problem is that there are no dotted areas to separate them.As scissors must be used to separate them, this compromises the sterilization of the item.

Brand Name
SYRINGE 10ML LL WWD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11083716
Report Number1213809-2020-00921
Device Sequence Number3207471
Product Code FMF
UDI-Device Identifier00382903019977
UDI-Public00382903019977
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number301997
Device Lot Number8323956
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1